Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Prescribed vyvanse. Have been radiating heart failure from this medicine. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
My doctor recently prescribed me to 50 mg vyvanse. I sometimes take more than one when I feel like 1st dosage wears off...I've been reading about heart failure from taking this medication and I'm getting kinda scared..I have some of those symptoms but only when I take more than 1 dosage...Idk, kind of hard to explain but hope u understand what I'm saying. Just trying to figure out if what I'm feeling is VERY serious?
Posted Fri, 9 Aug 2013 in Medicines and Side Effects
Answered by Dr. Shruti Rijhwani 1 hour later
Dear madam,

Thank you for posting your query on XXXXXXX

Well carefully going through your history I see that you are taking lisdexamfetamine which is indicated for the treatment of Attention Deficit Hyperactivity Disorder .

The starting dose is 30 mg once daily in patients ages 6 and above. Dosage may be increased by 10 mg or 20 mg at weekly intervals up to maximum dose of 70 mg/day.

But if you take 50 mg twice it will account to 100 mg and thus exceeding the maximum dose and leading to whatever side effects you are getting .

I strictly advise you against the overdosage and consult your doctor for increasing the dose . These drugs are CNS stimulants and should be taken carefully.

Wish you good health.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor